MAUDE Adverse Event Report: SYNTHES GMBH SCRDRIVER F/MULTILOC SCR Ø4.5 W/SELFHOLD; SCREWDRIVER

SYNTHES GMBH SCRDRIVER F/MULTILOC SCR Ø4.5 W/SELFHOLD; SCREWDRIVER
Catalog Number 03.019.025
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthese reports an event in united arab emirates as follows: it was reported on (b)(6) 2023, that the newly consignment supplied multiloc screwdriver (03.019.025) is strongly attached to multiloc screws even without insertion of the retention pin.When the surgeon tries to pull out the screwdriver after inserting the screw, & after removing the retention pin, the screw pulls out from the bone with the driver, due to strong attachment between the screw & the tip of the screwdriver.Incident happened 3 times within the same surgery.Surgeon had to push the screw inside manually without using the screwdriver.It was the first case with this new consignment set.The surgery was for 30 minutes due to the reported event.The procedure was successfully completed.No fragments were generated.No patient outcome/consequences.Concomitant device reported: unk - screws: trauma (part# unknown; lot# unknown; quantity: unknown) this report is for one (1) scrdriver f/multiloc scr ø4.5 w/selfhold this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Part number: 03.019.025 lot number: 539p607 manufacturing site: haegendorf release to warehouse date: 01.03.2022.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The photo was returned to depuy synthese for evaluation.The depuy synthese team conducted a visual inspection of the returned visual analysis of the photo revealed that the scrdriver f/multiloc scr ø4.5 w/selfhold had no signs of issue.Photo evidence shows the screw being assembled to the screwdriver, however, a functional test cannot be performed through photo investigation.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for the scrdriver f/multiloc scr ø4.5 w/selfhold.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCRDRIVER F/MULTILOC SCR Ø4.5 W/SELFHOLD
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES HAEGENDORF
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16555169
Report Number8030965-2023-03250
Device Sequence Number16852699
Product Code HXX
UDI-Device Identifier07611819427259
UDI-Public(01)07611819427259
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number03.019.025
Device Lot Number539P607
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2023
Initial Report FDA Received Date03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA
Patient SexUnknown